Alert archive / Indiana / Flash Flood Warnings in 2013
Flash Flood Warning 32, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at Dec 22, 2013, 1:20 AM EST for Delaware County, Henry County, Randolph County, Indiana. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 22, 2013, 1:20 AM EST (06:20 UTC)
- Expired
- Dec 22, 2013, 7:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Delaware County, IN, Henry County, IN, Randolph County, IN
The radar
The Indianapolis radar (KIND), 104 km from the middle of the area, began a volume at 06:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.3 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 136 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
196
WGUS53 KIND 220620
FFWIND
INC035-065-135-221200-
/O.NEW.KIND.FF.W.0032.131222T0620Z-131222T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
120 AM EST SUN DEC 22 2013
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DELAWARE COUNTY IN EAST CENTRAL INDIANA...
NORTHERN RANDOLPH COUNTY IN EAST CENTRAL INDIANA...
NORTHWESTERN HENRY COUNTY IN EAST CENTRAL INDIANA...
* UNTIL 700 AM EST
* AT 114 AM EST...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING ACROSS
THE WARNED AREA. DELAWARE COUNTY REPORTED SEVERAL WATER RESCUES
FROM VEHICLES STRANDED IN FLOODED ROADWAYS ACROSS THE COUNTY.
RANDOLPH COUNTY HAS REPORTED NUMEROUS FLOODED ROADWAYS ACROSS THE
COUNTY AS WELL.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...MUNCIE AND
WINCHESTER.
THIS WARNING INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 232 AND 251.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NUMEROUS ROADWAYS ARE FLOODED ACROSS THE WARNED AREA. WATER RESCUES
CONTINUE ACROSS THE WARNED AREA FROM VEHICLES STRANDED ON FLOODED
ROADS. DO NOT DRIVE INTO FLOODED ROADS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3996 8558 4038 8558 4038 8522 4031 8521
4031 8481 4021 8480
$$
CP1 follow-up statement
286
WGUS73 KIND 220952
FFSIND
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
452 AM EST SUN DEC 22 2013
INC035-065-135-221007-
/O.CAN.KIND.FF.W.0032.000000T0000Z-131222T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DELAWARE-HENRY-RANDOLPH-
452 AM EST SUN DEC 22 2013
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR DELAWARE...NORTHERN
HENRY AND NORTHERN RANDOLPH COUNTIES IS CANCELLED...
SIGNIFICANT HEAVY RAIN HAS ENDED OVER THE WARNED AREA. AREAL FLOOD
WARNINGS REMAIN IN EFFECT.
LAT...LON 3996 8558 4038 8558 4038 8522 4031 8521
4031 8481 4021 8480
$$
PUMAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Dec 21, 11:35 PM EST, 1 hour 45 minutes earlier.
Area forecast discussion, Dec 21, 11:35 PM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1135 PM EST SAT DEC 21 2013 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 236 PM EST SAT DEC 21 2013 A LOW PRESSURE TROUGH WITH SERIES OF PRESSURE CENTERS FROM TEXAS TO INDIANA WILL ORGANIZE INTO ONE PRIMARY LOW PRESSURE SYSTEM TONIGHT OVER INDIANA THEN MOVE INTO NEW ENGLAND SUNDAY. COLD HIGH PRESSURE WILL FOLLOW FOR EARLY NEXT WEEK. ANOTHER MUCH WEAKER CLIPPER TYPE SYSTEM WILL MOVE SOUTHEAST INTO THE GREAT LAKES MIDWEEK PRODUCING SOME LIGHT SNOW FOLLOWED BY REINFORCING COLD CANADIAN AIR TO END THE UPCOMING WEEK. AFTER MILDER THAN NORMAL TEMPERATURES IN THE COMING 24 HOURS...TEMPERATURES WILL RETURN TO NEAR OR BELOW NORMAL FOR MOST OF NEXT WEEK. && .NEAR TERM /OVERNIGHT/... ISSUED AT 1008 PM EST SAT DEC 21 2013 WHAT AN AFTERNOON AND EVENING ACROSS CENTRAL INDIANA. MANY LOCATIONS ALONG AND SOUTH OF A TERRE HAUTE-INDY METRO-MUNCIE LINE HAVE RECEIVED AN ADDITIONAL 1 TO 2 INCHES SINCE LATE AFTERNOON... WITH SOME AREAS FROM BLOOMINGTON SOUTHWEST TO VINCENNES HAVING RECEIVED CLOSE TO THREE INCHES OVER THE LAST 6 HOURS. THIS HAS RESULTED IN WIDESPREAD FLOODING AND MANY REPORTS OF FLASH FLOODING OVER THE SOUTHERN HALF OF THE FORECAST AREA. RAINFALL RATES HAVE DROPPED CONSIDERABLY OVER THE LAST 45 TO 60 MINUTES AS THE FRONT IS BEGINNING TO SHIFT EAST...BUT FRANKLY ANY ADDITIONAL RAINFALL IS JUST EXACERBATING FLOODING ACROSS THE REGION. STILL LOOKING AT ANOTHER 3 TO 5 HOURS OF RAINFALL FOR MANY AS PRECIP SLOWLY ENDS FROM WEST TO EAST...WITH POTENTIALLY AN ADDITIONAL 0.50 TO 1 INCH...ESPECIALLY EAST OF A VINCENNES-INDY METRO-MUNCIE LINE. WILL MAINTAIN THE FLOOD WATCH THROUGH THE NIGHT AND WILL BE EXTENDING FLASH FLOOD WARNINGS INTO THE OVERNIGHT ALONG AND SOUTH OF THE I-70 CORRIDOR AS WELL CONSIDERING THE ONGOING ISSUES. AREAL FLOOD WARNINGS WILL CONTINUE THROUGHOUT THE REST OF THE FORECAST AREA INTO SUNDAY. OVERALL THE REST OF THE FORECAST IS IN GOOD SHAPE AND MADE JUST SUBTLE ADJUSTMENTS BASED ON CURRENT OBS AND NEWEST SHORT RANGE MODEL GUIDANCE. TEMPS WILL SLOWLY FALL THROUGH THE NIGHT AS THE FRONT MOVES AWAY AND COLDER AIR BEGINS ITS RETURN TO CENTRAL INDIANA. ZONE AND GRID UPDATES OUT. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... ISSUED AT 236 PM EST SAT DEC 21 2013 MODELS IN FAIR AGREEMENT WITH A BLEND OF ALL USED. NO MAJOR CONCERNS HERE OUTSIDE OF WHETHER ANY SNOW ACCUMULATION WOULD OCCUR SUNDAY EVENING. ONGOING SMALL STREAM AND RIVER FLOODING EXPECTED. SUNDAY AND SUNDAY NIGHT...LOW PRESSURE WRAP-AROUND MOISTURE REMAINS NORTHWEST OF CENTRAL INDIANA MOST OF THE DAY THEN TAIL SWEEPS ACROSS SUNDAY NIGHT. STILL EXPECT ABUNDANT CLOUD COVER WITH LOTS OF LOW LEVEL MOISTURE REMAINING AND PERHAPS A FEW LIGHT RAIN SHOWERS AT TIMES SUNDAY. AS COLDER AIR CONTINUES FILTERING IN...SNOW SHOWERS MAY BE POSSIBLE VERY LATE IN THE DAY AND CONTINUE INTO THE EVENING. DOUBT ANY ACCUMULATION WILL OCCUR GIVEN WARMER AND WETTER GROUND BACK IN PLACE AND SNOW SHOWERS EXPECTED TO BE LIGHT. MONDAY INTO TUESDAY...HIGH PRESSURE WILL TAKE CONTROL. ONLY QUESTION WILL BE DIRECTION OF WIND FLOW ACROSS LAKE MICHIGAN. MOST MODELS KEEP FLOW FROM THE NORTHWEST AND LAKE EFFECT SNOW SHOWERS NORTH OF OUR AREA. SOUTHERN COUNTIES SHOULD SEE SOME SUNSHINE UNDER THE INFLUENCE OF THE RIDGE AXIS. WITH ARCTIC AIR RETURNING...HAVE TEMPERED TEMPERATURE DOWNWARD TREND A LITTLE DUE TO WARM MOIST GROUND BACK IN PLAY. SO IT WILL GET MUCH COLDER BUT SINGLE DIGITS LOWS SHOULD BE CONFINED TO NORTHERN COUNTIES. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... ISSUED AT 149 PM EST SAT DEC 21 2013 HIGH PRESSURE WILL BE A DOMINANT FORCE THROUGH MUCH OF THE LONG TERM PERIOD. ONLY SYSTEM OF NOTE IS AN UPPER LEVEL LOW AND ASSOCIATED WEAK SURFACE REFLECTION THAT MODELS PROG INTO THE GREAT LAKES WEDNESDAY NIGHT INTO THURSDAY. FOR NOW...WITH VERY LIMITED MOISTURE AND MODEL DISCREPANCIES CONTINUE TO BE UNABLE TO JUSTIFY MORE THAN SLIGHT CHANCE POPS FOR A FEW LIGHT SNOW SHOWERS. TEMPERATURES SHOULD BE NEAR TO BELOW NORMAL WITH UPPER LEVEL FLOW GENERALLY CYCLONIC TO QUASIZONAL. ALLBLEND HANDLED THIS WELL AND FEW CHANGES WERE REQUIRED. && .AVIATION /DISCUSSION FOR THE 220600Z TAFS/... ISSUED AT 1135 PM EST SAT DEC 21 2013 LOW PRESSURE OVER SOUTHERN INDIANA EXPECTED TO MOVE OFF TO THE NORTHEAST OVER THE NEXT SEVERAL HOURS...RESULTING IN A DIMINISHING TREND TO THE RAIN. BEEN SOME EMBEDDED LIGHTNING STRIKES OVER SOUTHERN INDIANA OVER THE PAST COUPLE OF HOURS...BUT ANY THREAT OF LIGHTNING SHOULD BE EAST OF THE TAF SITES BY ISSUANCE TIME AS LOW LEVEL JET CORE MOVES EAST. GENERALLY IFR CEILINGS AROUND 006 AGL EXPECTED INTO THE MID MORNING HOURS ON SUNDAY...WITH A PERIOD OF LIFR CEILINGS PROBABLE THROUGH ABOUT 221000Z PRIOR TO PASSAGE OF SURFACE LOW. CEILINGS MAY TEND TO RISE INTO THE MVFR CATEGORY TOWARDS MIDDAY ON SUNDAY AS SOME DRIER AIR ADVECTS INTO THE AREA. SURFACE WINDS EXPECTED TO SETTLE INTO A 220-250 HEADING AFTER PASSAGE OF LOW...WITH SOME GUSTS TO AROUND 20 KTS PROBABLE BY LATE SUNDAY MORNING. && .IND WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 7 AM EST SUNDAY FOR INZ021-028>031-035>049- 051>057-060>065-067>072. && SYNOPSIS...TUCEK NEAR TERM...RYAN SHORT TERM...TUCEK LONG TERM...NIELD AVIATION...JAS VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON TWITTER AND YOUTUBE AT: WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Dec 21, 9:58 PM EST, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 958 PM EST SAT DEC 21 2013 INZ021-028>031-035>049-051>057-060>065-067>072-221000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 958 PM EST SAT DEC 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: HEAVY RAIN WILL CONTINUE...ENDING FROM WEST TO EAST OVERNIGHT. A FLOOD WATCH REMAINS IN EFFECT. FLOOD AND FLASH FLOOD WARNINGS ARE IN EFFECT ACROSS CENTRAL INDIANA AS WELL. HAZARDS: HEAVY RAIN WILL RESULT IN THE FLOODING OF FIELDS...ROADS AND STREAMS. HIGH WATER WILL CAUSE ROAD CLOSURES. TIMING: TODAY AND TONIGHT. DISCUSSION: THE FRONTAL BOUNDARY WILL BEGIN TO MOVE EAST AWAY FROM CENTRAL INDIANA OVERNIGHT WITH HEAVY RAINFALL COMING TO AN END. HOWEVER DUE TO THE SATURATED GROUND AND THE EXCESSIVE RAINFALL THAT HAS FALLEN SINCE FRIDAY EVENING...FLOODING WILL CONTINUE THROUGH THE NIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. OUTLOOK: FLOODING WILL LIKELY REMAIN AN ISSUE IN FLOOD PRONE AREAS THROUGH SUNDAY. SOME LIGHT SNOW IS POSSIBLE LATE SUNDAY AFTERNOON THROUGH MONDAY AND AGAIN WEDNESDAY NIGHT AND THURSDAY. HAZARDS: FLOODED ROADS MAY STILL BE A PROBLEM IN MANY AREAS SUNDAY. SLICK SURFACES MAY OCCUR DUE TO LIGHT SNOW SUNDAY EVENING AND WEDNESDAY NIGHT. TIMING: FLOODING INTO SUNDAY OR EARLY IN THE WORK WEEK. LIGHT SNOW CHANCES ON SUNDAY AFTERNOON THROUGH MONDAY. DISCUSSION: PRECIPITATION CHANGE TO SNOW SUNDAY AFTERNOON WILL BE BRIEF AND MINIMAL SNOW ACCUMULATION IS EXPECTED. RIVER AND ROAD FLOODING WILL BE A CONCERN THROUGH MUCH OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED BUT REPORTS OF RAINFALL OR FLOODING TODAY AND TONIGHT WOULD BE APPRECIATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) RYAN
In the hours before
Local storm report, Dec 21, 10:09 PM EST, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1009 PM EST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 PM HEAVY RAIN MCCORDSVILLE 39.91N 85.93W
12/21/2013 M2.89 INCH HANCOCK IN TRAINED SPOTTER
TOTAL OVER THE PAST 24 HOURS
&&
JASLocal storm report, Dec 21, 10:11 PM EST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1011 PM EST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HEAVY RAIN WESTFIELD 40.05N 86.13W
12/21/2013 M2.21 INCH HAMILTON IN PUBLIC
STORM TOTAL RAINFALL THROUGH 850 PM.
1009 PM HEAVY RAIN 3 S BLOOMFIELD 38.98N 86.94W
12/21/2013 M4.63 INCH GREENE IN TRAINED SPOTTER
STORM TOTAL THROUGH 10 PM.
&&
MDRLocal storm report, Dec 21, 10:38 PM EST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1038 PM EST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 PM HEAVY RAIN 3 S ALEXANDRIA 40.21N 85.68W
12/21/2013 M3.00 INCH MADISON IN PUBLIC
STORM TOTAL RAINFALL
&&
MMBLocal storm report, Dec 21, 10:53 PM EST, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1053 PM EST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 PM HEAVY RAIN 6 SE MOORESVILLE 39.55N 86.29W
12/21/2013 M5.12 INCH MORGAN IN COCORAHS
STORM TOTAL SO FAR
&&
JASLocal storm report, Dec 22, 12:08 AM EST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1208 AM EST SUN DEC 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1207 AM HEAVY RAIN 2 NW STRAUGHN 39.83N 85.32W
12/22/2013 M3.26 INCH HENRY IN AMATEUR RADIO
3.26 INCHES DAILY TOTAL. STORM TOTAL 4.28 INCHES.
&&
CPLocal storm report, Dec 22, 12:28 AM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1228 AM EST SUN DEC 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 PM HEAVY RAIN BICKNELL 38.78N 87.31W
12/21/2013 M3.13 INCH KNOX IN EMERGENCY MNGR
3.13 STORM TOTAL RAINFALL
&&
CPThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 7:25 PM EST | Flash Flood Warning | IND | Decatur, Hancock, Henry, Randolph, Rush | 9 hr |
| Dec 21, 8:28 PM EST | Severe Thunderstorm Warning | IND | Decatur, Jackson, Jennings | 47 min |
| Dec 21, 10:32 PM EST | River Flood Warning | IND | Johnson | 3 days |
| Dec 21, 10:32 PM EST | River Flood Warning | IND | Sullivan, Vigo | 6 days |
| Dec 21, 10:32 PM EST | River Flood Warning | IND | Knox, Sullivan | 6 days |
| Dec 22, 12:27 PM EST | River Flood Warning | IND | Daviess, Dubois, Martin, Pike | 8 days |
| Dec 22, 12:27 PM EST | River Flood Warning | IND | Marion | 49 hr |
| Dec 22, 12:27 PM EST | River Flood Warning | IND | Howard | 16 hr |
Nearby
Flash Flood Warnings in Indiana, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.